Entity

Time filter

Source Type

La Voulte-sur-Rhône, France

Duband S.,Jean Monnet University | Bidat C.,Jean Monnet University | Gaillard Y.,Laboratory of Analytical Toxicology | Rochet M.,Jean Monnet University | And 2 more authors.
Journal of Forensic and Legal Medicine | Year: 2012

Ropinirole, a specific non-ergoline dopamine D2-receptor agonist, belongs to the drugs applied in treatment of Parkinson's disease (PD) and restless legs syndrome (RLS) and acts as a D2, D3, and D4 dopamine receptor agonist with highest affinity for D3. Therapeutic ropinirole plasma levels in adults are defined between 0.4 and 6 ng/mL. This case report documents a fatal intoxication involving ropinirole. Information about lethal ropinirole concentrations is hitherto lacking in the literature and the assessed ropinirole levels of this case may present a step towards defining potentially lethal concentrations. A 37-year-old man without medical history was found dead in a converted van used as place of residence and an autopsy was performed. The pathological findings did not reveal an apparent cause of death but the toxicological analysis revealed the presence of ropinirole, paracetamol, and alcohol in the peripheral blood sample. Quantitative analysis revealed that ropinirole was present at a peripheral blood concentration of 64 ng/mL. The ropinirole concentrations determined in vitreous humor, urine and bile were respectively, 11 ng/mL, 2670 ng/mL and 826 ng/mL. Paracetamol was detected at a blood level of <2 μg/mL. Based on the autopsy findings and toxicological results, the cause of death was primarily attributed to intoxication with ropinirole in combination with alcohol. © 2012 Elsevier Ltd and Faculty of Forensic and Legal Medicine. All rights reserved. Source


Lonati D.,Poison Control Center and National Toxicology Information Center | Buscaglia E.,Poison Control Center and National Toxicology Information Center | Papa P.,Laboratory of Analytical Toxicology | Valli A.,Laboratory of Analytical Toxicology | And 6 more authors.
Annals of Emergency Medicine | Year: 2014

Excitatory behavior, xerostomia, chest pain, severe dyspnea, tachycardia (150 beats/min), and mild hypertension (160/80 mm Hg) without ECG abnormalities were observed in a 20-year-old subject 6 hours after nasal insufflation (snorting) of a "legally" obtained white powdered substance sold as Synthacaine. A serum sample was found to contain MAM-2201 (11 ng/mL), a synthetic cannabinoid receptor agonist, and benzocaine. The patient's symptoms improved after administration of diazepam and intravenous fluids. Synthacaine was sold as legal cocaine, suggesting the user can expect an effect like that of cocaine. The pharmacologic receptor profile and chemical structure of MAM-2201 is similar to the synthetic cannabinoid receptor agonists AM-2201 and JWH-122 (2 potent synthetic cannabinoid receptor agonists with high affinity to cannabinoid receptors). © 2014 American College of Emergency Physicians. Source


Volonteri L.S.,Ospedale Fatebenefratelli and Oftalmico | Colasanti A.,Clinical Neuropsychopharmacology Unit | Cerveri G.,Ospedale Fatebenefratelli and Oftalmico | Fiorentini A.,Ospedale Salvini | And 5 more authors.
Journal of Psychopharmacology | Year: 2010

Duloxetine (DLX) is a dual serotonin and norepinephrine reuptake inhibitor that has been recently approved for the treatment of major depressive disorder (MDD). However, little is known about the relationship between DLX plasma levels and clinical response. The aims of this open-label study were 1) to assess clinical outcome and tolerability of DLX by means of clinician and patient assessments and 2) to evaluate the value of plasma DLX levels as predictors of clinical response and tolerability. This was a naturalistic, open-label study of 45 outpatients affected with MDD (16 men and 29 women), who received DLX at doses of 30-120 mg/day and were evaluated at baseline (T0) and after 2, 4 and 12 weeks (T1-3). The assessments included the Hamilton Rating Scales for Depression (HRSD) and Anxiety (HRSA), Clinical Global Impression-Severity (CGI-S), Beckgs Depression Inventory (BDI) and a mood visual analogue scale (VAS). Compared with T0, there were significant improvements in HRSD at T1, T2 and T3 (P < 0.001), in HRSA, CGI-S and the self-administered BDI at T2 and T3 (P < 0.001), and in the VAS scores shown at T3 (P = 0.01). DLX treatment was safe and well tolerated. Plasma DLX levels at T2 ranged from 5 to 135 ng/mL (mean ± SD = 53.56 ± 39.45) and correlated almost significantly with the DLX dose (r = 0.35; P = 0.069). There was a significant curvilinear quadratic relationship between the improvement of HRSA scores and plasma DLX levels (R 2 = 0.27; P = 0.02). The incidence of anxiety or irritability was associated with the highest plasma levels. Our findings suggest that monitoring plasma DLX levels may be helpful in predicting better treatment responses and tolerability. The present data seem to suggest an optimal anxiolytic efficacy of DLX at intermediate plasma levels. © 2010 The Author(s). Source


Gaillard Y.,Laboratory of Analytical Toxicology | Breuil R.,Cabinet Medical | Doche C.,Center Hospitalier | Romeuf L.,Laboratory of Analytical Toxicology | And 3 more authors.
Forensic Science International | Year: 2011

We reported on the death by poisoning of a one-month-old baby that had followed the death of one of her sister (due to cyamemazine overdose). Exhumation of the corpse was done 8 months after burial and revealed the presence of amitriptyline. Parent drug and its metabolite were analysed by HPLC-MS/MS in positive ionisation mode on a C18 analytical column using a gradient of acetonitrile and 2mM formate buffer at pH=3. Quantification is based on the main ion m/z=233, the common product ion of nortriptyline (MH+, m/z 264), amitriptyline (MH+, m/z 278) and nortriptyline D3 used as internal standard (MH+, m/z 267). Amitriptyline and nortriptyline in the liver were measured at a concentration of 29.8 and 3.6 μg/g, respectively. Hair analyses revealed the presence of amitriptyline and nortriptyline at concentrations of 1811 and 43. pg/mg, respectively, while complementary analyses showed the presence of bromazepam in the hair at a concentration of 740. pg/mg, thus documenting previous administrations. The mother confessed later having used the drinkable form of the pharmaceutical LAROXYL® by pouring the content of a 20ml bottle (at 40mg/ml) into the feeding-bottle of her child. The milk was sweet but still bitter and following the testimony of a close relative, the whole family helped to feed the crying baby. © 2010 Elsevier Ireland Ltd. Source


Gaillard Y.P.,Laboratory of Analytical Toxicology | Gaillard Y.P.,Laboratory of Analytical Toxicology | Cuquel A.-C.,Laboratory of Analytical Toxicology | Boucher A.,Center dEvaluation et dInformation sur la Pharmacodependance | And 6 more authors.
Journal of Forensic Sciences | Year: 2013

A 20-year-old man, a cocaine addict and regular ecstasy user, with a medical history of allergic asthma died after ingesting half a tablet earlier the same day. The white tablet, stamped with a "smiling sun" logo looked very much like an ecstasy tablet and was sold as such. He experienced a severe asthma attack just after ingesting the half tablet and it evolved over the next few hours into fatal cardiorespiratory arrest. Biological samples, taken after embalming, were analyzed by high-performance liquid chromatography tandem mass spectrometry (HPLC-MS/MS). Analysis revealed meta-chlorophenylpiperazine (mCPP) in concentrations of 45.8 mg in a similar tablet obtained later from the drug dealer, 5.1 ng/mL in the bile, 0.3 ng/g in the liver, 15.0 ng/mL in the urine, and its absence in a hair sample (<0.02 ng/mg), which indicated he was not a regular user (whereas strong concentrations of MDMA and cocaine were found in the hair). Interrogated by the police after his arrest, the dealer said that he had sold the victim and for the very first time two tablets with the same "smiling sun" logo. The tablet used for analysis was from the same brand as the one ingested by the victim. The autopsy excluded other causes of death, while the histological analyses showed a large number of polynuclear eosinophils in the bronchial walls, confirming the asthmatic pathology. None of the other organs examined (larynx, liver, heart, adrenal glands, and kidneys) showed any distinctive signs, and in particular no inflammatory infiltrate. The death was the result of an asthma attack in an asthmatic person, violently decompensated following ingestion of approximately 20 mg of mCPP. © 2012 American Academy of Forensic Sciences. Source

Discover hidden collaborations